×

zbMATH — the first resource for mathematics

An extension of quasi-likelihood estimation. (English) Zbl 0681.62036
The extension of quasi-likelihood estimation consists in incorporating the knowledge of the skewness, kurtosis and higher moments instead of their mean and variance only. Analogously the concept of quasi-score functions is extended. Properties of the extension in terms of “optimality” and “orthogonality” are discussed. The paper is accompanied by a discussion (eight comments and the rejoinder).
Reviewer: R.Zielinski

MSC:
62F10 Point estimation
62F99 Parametric inference
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bhapkar, V.P., On a measure of efficiency in an estimating equation, Sankhyā ser. A, 34, 467-472, (1972) · Zbl 0267.62012
[2] Cox, D.R.; Reid, N., Parameter orthogonality and approximate conditional inference, J. roy. statist. soc. ser. B, 49, 1-39, (1987) · Zbl 0616.62006
[3] Crowder, M., On linear and quadratic estimating functions, Biometrika, 74, 591-597, (1987) · Zbl 0635.62077
[4] Durbin, J., Estimation of parameters in time-series regression models, J. roy. statist. soc. ser. B, 22, 139-153, (1960) · Zbl 0100.14601
[5] Firth, D., On efficiency of quasi-likelihood estimation, Biometrika, 74, 233-246, (1987) · Zbl 0622.62034
[6] Fisher, R.A., Theory of statistical estimation, Proc. Cambridge philos. soc., 22, 700-725, (1925) · JFM 51.0385.01
[7] Godambe, V.P., An optimum property of regular maximum likelihood estimation, Ann. math. statist., 31, 1208-1211, (1960) · Zbl 0118.34301
[8] Godambe, V.P., The foundations of finite sample estimation in stochastic processes, Biometrika, 72, 419-428, (1985) · Zbl 0584.62135
[9] Godambe, V.P., The foundations of finite sample estimation in stochastic processes-II, (), 49-54, Tashkent · Zbl 0689.62074
[10] Godambe, V.P.; Heyde, C.C., Quasi-likelihood and optimal estimation, Internat. statist. rev., 55, 231-244, (1987) · Zbl 0671.62007
[11] Godambe, V.P.; Thompson, M.E., Robust estimation through estimating equations, Biometrika, 71, 115-125, (1984) · Zbl 0554.62030
[12] Godambe, V.P.; Thompson, M.E., Logic of least squares — revisited, (1985), Preprint
[13] Godambe, V.P.; Thompson, M.E., Parameters of superpopulation and survey population: their relationship and estimation, Internat. statist. rev., 54, 127-138, (1986) · Zbl 0612.62011
[14] Heyde, C.C., On combining quasi-likelihood estimating functions, Stochastic process. appl., 25, 281-287, (1987) · Zbl 0636.62086
[15] Hutton, J.E.; Nelson, P.I., Quasi-likelihood estimation for semimartingales, Stochastic process. appl., 22, 245-257, (1986) · Zbl 0616.62113
[16] Jeffreys, H., Theory of probability, (1961), Clarendon Press Oxford · Zbl 0116.34904
[17] Kale, B.K., An extension of cramér-Rao inequality for statistical estimation functions, Skandinavisk aktuarietidskrift, 45, 80-89, (1962) · Zbl 0123.36506
[18] McCullagh, P.; Nelder, J.A., Generalized linear models, (1983), Chapman and Hall London · Zbl 0588.62104
[19] McLeish, D.L., Estimation for aggregate models: the aggregate Markov chain, Canad. J. statist., 12, 265-282, (1984) · Zbl 0574.62084
[20] Wedderburn, R.W.M., Quasi-likelihood functions, generalized linear models, and the Gauss-Newton method, Biometrika, 61, 439-447, (1974) · Zbl 0292.62050
[21] Wilks, S.S., Shortest average confidence intervals from large samples, Ann. math. statist., 9, 166-175, (1938) · Zbl 0019.35704
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.